Abstract and Applied Analysis

An Efficient Approach to Numerical Study of the MRLW Equation with B-Spline Collocation Method

Seydi Battal Gazi Karakoç, Turgut Ak, and Halil Zeybek

Full-text: Open access

Abstract

A septic B-spline collocation method is implemented to find the numerical solution of the modified regularized long wave (MRLW) equation. Three test problems including the single soliton and interaction of two and three solitons are studied to validate the proposed method by calculating the error norms L 2 and L and the invariants I 1 , I 2 , and I 3 . Also, we have studied the Maxwellian initial condition pulse. The numerical results obtained by the method show that the present method is accurate and efficient. Results are compared with some earlier results given in the literature. A linear stability analysis of the method is also investigated.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 596406, 15 pages.

Dates
First available in Project Euclid: 6 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412606194

Digital Object Identifier
doi:10.1155/2014/596406

Mathematical Reviews number (MathSciNet)
MR3246346

Zentralblatt MATH identifier
07022683

Citation

Karakoç, Seydi Battal Gazi; Ak, Turgut; Zeybek, Halil. An Efficient Approach to Numerical Study of the MRLW Equation with B-Spline Collocation Method. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 596406, 15 pages. doi:10.1155/2014/596406. https://projecteuclid.org/euclid.aaa/1412606194


Export citation

References

  • D. H. Peregrine, “Calculations of the development of an undular bore,” Journal of Fluid Mechanics, vol. 25, pp. 321–330, 1966.
  • D. H. Peregrine, “Long waves on a beac,” Journal of Fluid Mechanics, vol. 27, pp. 815–827, 1967.
  • L. Zhang, “A finite difference scheme for generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 962–972, 2005.
  • D. Kaya, “A numerical simulation of solitary-wave solutions of the generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 149, no. 3, pp. 833–841, 2004.
  • J. I. Ramos, “Solitary wave interactions of the GRLW equation,” Chaos, Solitons and Fractals, vol. 33, no. 2, pp. 479–491, 2007.
  • T. Roshan, “A Petrov-Galerkin method for solving the generalized regularized long wave (GRLW) equation,” Computers & Mathematics with Applications, vol. 63, no. 5, pp. 943–956, 2012.
  • R. Mokhtari and M. Mohammadi, “Numerical solution of GRLW equation using Sinc-collocation method,” Computer Physics Communications, vol. 181, no. 7, pp. 1266–1274, 2010.
  • T. B. Benjamin, J. L. Bona, and J. J. Mahony, “Model equations for long waves in nonlinear dispersive systems,” Philosophical Transactions of the Royal Society of London A: Mathematical and Physical Sciences, vol. 272, no. 1220, pp. 47–78, 1972.
  • Q. S. Chang, G. B. Wang, and B. L. Guo, “Conservative scheme for a model of nonlinear dispersive waves and its solitary waves induced by boundary motion,” Journal of Computational Physics, vol. 93, no. 2, pp. 360–375, 1991.
  • L. R. T. Gardner and G. A. Gardner, “Solitary waves of the regularised long-wave equation,” Journal of Computational Physics, vol. 91, no. 2, pp. 441–459, 1990.
  • L. R. T. Gardner, G. A. Gardner, and A. Dogan, “A least-squares finite element scheme for the RLW equation,” Communications in Numerical Methods in Engineering, vol. 12, no. 11, pp. 795–804, 1996.
  • L. R. T. Gardner, G. A. Gardner, and I. Dag, “A $B$-spline finite element method for the regularized long wave equation,” Communications in Numerical Methods in Engineering, vol. 11, no. 1, pp. 59–68, 1995.
  • M. E. Alexander and J. L. Morris, “Galerkin methods applied to some model equations for non-linear dispersive waves,” Journal of Computational Physics, vol. 30, no. 3, pp. 428–451, 1979.
  • J. M. Sanz-Serna and I. Christie, “Petrov-Galerkin methods for nonlinear dispersive waves,” Journal of Computational Physics, vol. 39, no. 1, pp. 94–102, 1981.
  • A. Dogan, “Numerical solution of RLW equation using linear finite elements within Galerkin's method,” Applied Mathematical Modelling, vol. 26, no. 7, pp. 771–783, 2002.
  • A. Esen and S. Kutluay, “Application of a lumped Galerkin method to the regularized long wave equation,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 833–845, 2006.
  • A. A. Soliman and K. R. Raslan, “Collocation method using quadratic B-spline for the RLW equation,” International Journal of Computer Mathematics, vol. 78, no. 3, pp. 399–412, 2001.
  • A. A. Soliman and M. H. Hussien, “Collocation solution for RLW equation with septic spline,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 623–636, 2005.
  • K. R. Raslan, “A computational method for the regularized long wave (RLW) equation,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1101–1118, 2005.
  • B. Saka, I. Dag, and A. Dogan, “Galerkin method for the numerical solution of the RLW equation using quadratic B-splines,” International Journal of Computer Mathematics, vol. 81, no. 6, pp. 727–739, 2004.
  • \.I. Da\vg, B. Saka, and D. Irk, “Application of cubic B-splines for numerical solution of the RLW equation,” Applied Mathematics and Computation, vol. 159, no. 2, pp. 373–389, 2004.
  • I. Da\vg and M. Naci Özer, “Approximation of the RLW equation by the least square cubic B-spline finite element method,” Applied Mathematical Modelling, vol. 25, no. 3, pp. 221–231, 2001.
  • S. I. Zaki, “Solitary waves of the splitted RLW equation,” Computer Physics Communications, vol. 138, no. 1, pp. 80–91, 2001.
  • J. C. Eilbeck and G. R. McGuire, “Numerical study of the regularized long-wave equation, II. Interaction of solitary waves,” Journal of Computational Physics, vol. 23, no. 1, pp. 63–73, 1977.
  • P. C. Jain, R. Shankar, and T. V. Singh, “Numerical solution of regularized long-wave equation,” Communications in Numerical Methods in Engineering, vol. 9, no. 7, pp. 579–586, 1993.
  • D. Bhardwaj and R. Shankar, “A computational method for regularized long wave equation,” Computers & Mathematics with Applications, vol. 40, no. 12, pp. 1397–1404, 2000.
  • B. Y. Guo and W. M. Cao, “The Fourier pseudospectral method with a restrain operator for the RLW equation,” Journal of Computational Physics, vol. 74, no. 1, pp. 110–126, 1988.
  • S. Islam, F. Haq, and A. Ali, “A meshfree method for the numerical solution of the RLW equation,” Journal of Computational and Applied Mathematics, vol. 223, no. 2, pp. 997–1012, 2009.
  • L. R. T. Gardner, G. A. Gardner, and F. A. a. Ayoub, “Approximations of solitary waves of the MRLW equation by $B$-spline finite elements,” The Arabian Journal for Science and Engineering A: Sciences, vol. 22, no. 2, pp. 183–193, 1997.
  • A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A collocation method with cubic B-splines for solving the MRLW equation,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 406–418, 2008.
  • A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A finite difference scheme for the MRLW and solitary wave interactions,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 346–354, 2007.
  • K. R. Raslan, “Numerical study of the modified regularized long wave (MRLW) equation,” Chaos, Solitons and Fractals, vol. 42, no. 3, pp. 1845–1853, 2009.
  • K. R. Raslan and S. M. Hassan, “Solitary waves for the MRLW equation,” Applied Mathematics Letters, vol. 22, no. 7, pp. 984–989, 2009.
  • F. Haq, S. Islam, and I. A. Tirmizi, “A numerical technique for solution of the MRLW equation using quartic B-splines,” Applied Mathematical Modelling, vol. 34, no. 12, pp. 4151–4160, 2010.
  • A. Ali, Mesh free collocation method for numerical solution of initial-boundary value problems using radial basis functions [Ph.D. thesis], 2009.
  • S. B. G. Karakoc, N. M. Yagmurlu, and Y. Ucar, “Numerical approximation to a solution of the modified regularized long wave equation using quintic B-splines,” Boundary Value Problems, vol. 2013, article 27, 2013.
  • S. G. Rubin and R. A. Graves, “Cubic spline approximation for problems in fluid mechanics,” TR R-436, Nasa, Washington, DC, USA, 1975.
  • S. B. G. Karakoc and T. Geyikli, “Petrov-Galerkin finite element method for solving the MRLW equation,” Mathematical Sciences, vol. 7, article 25, 2013.
  • Y. Khan, R. Taghipour, M. Falahian, and A. Nikkar, “A new approach to modified regularized long wave equation,” Neural Computing and Applications, vol. 23, pp. 1335–1341, 2013.
  • P. M. Prenter, Splines and Variational Methods, John Wiley & Sons, New York, NY. USA, 1975.
  • P. J. Olver, “Euler operators and conservation laws of the BBM equation,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 85, no. 1, pp. 143–160, 1979. \endinput